Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 145, NWS Pittsburgh, PA

July 27, 2000Guernsey County, Muskingum County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 27, 2000, 10:30 PM EDT for Guernsey County, Muskingum County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2000, 10:30 PM EDT (02:30 UTC)
Expired
Jul 27, 2000, 11:30 PM EDT
In force
60 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Guernsey County, OH, Muskingum County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WUUS51 KPBZ 280231
SVRPIT
OHC059-119-280330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1030 PM EDT THU JUL 27 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GUERNSEY COUNTY IN OHIO
  MUSKINGUM COUNTY IN OHIO

* UNTIL 1130 PM EDT

* AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF NEW CONCORD...MOVING NORTHEAST
  AT 30 MPH.

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

.END
07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:47 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 27, 9:47 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
947 PM EDT THU JUL 27 2000

SHORT WAVE MOVING THRU AREA ATTM..SIMILAR TO MESOETA DEPICTION WITH
ASSOCIATED WARM FRNT IN CENTRAL OHIO. WILL KEEP IN CHC TSTMS TIL
MIDNIGHT IN E CENTRAL OHIO ZNS WITH CHC SHOWERS IN PA ZNS LATE
COUNTING ON CONVECTION TO DIE OUT WITH LOSS OF HEAT OF DAY. WILL
INSERT FOG WITH HIGHER DEWPNTS MOVING IN. ALSO WILL RAISE SOME MIN
TEMPS SAME REASON.

PIT   61  82  63  84 /  20  30  30  40
MGW   61  82  63  84 /  20  30  30  40

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

In the hours before

Special weather statement, Jul 27, 7:01 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
701 PM EDT THU JUL 27 2000

OHZ041-280030-
COLUMBIANA OH-
701 PM EDT THU JUL 27 2000

...THUNDERSTORMS IN NORTHERN COLUMBIANA COUNTY...
THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS NORTHERN
COLUMBIANA COUNTY BETWEEN 715 PM AND 815 PM.  THESE STORMS WILL
BRING HEAVY RAINS AND POSSIBLY SMALL HAIL TO COMMUNITIES LIKE
WESTVILLE...DAMASCUS AND SALEM.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 1:24 AM EDTSevere Thunderstorm WarningPBZColumbiana66 min
Jul 28, 3:56 PM EDTSevere Thunderstorm WarningPBZMuskingum64 min
Jul 28, 4:14 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey61 min
Jul 28, 4:16 PM EDTSevere Thunderstorm WarningPBZCarroll59 min
Jul 28, 4:26 PM EDTFlash Flood WarningPBZMuskingum3 hr
Jul 28, 4:42 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jul 28, 5:11 PM EDTSevere Thunderstorm WarningPBZCarroll64 min
Jul 28, 5:32 PM EDTFlash Flood WarningPBZCarroll3 hr
Jul 28, 6:04 PM EDTSevere Thunderstorm WarningPBZJefferson56 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.